EXACTECH, INC. NV CROWN CUP CLSTR HOLE 50MM GROUP 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
180-01-50 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Pain (1994); Synovitis (2094); Osteolysis (2377)
| Date of Event |
02/13/2013
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that approximately 135 months after a left total hip replacement procedure, the patient underwent a revision procedure to address prosthesis wear, severe pain; severe osteolysis, excessive soft tissue debris consistent with synovitis, grossly loose femoral stem, loose cup, excessive polyethylene wear on liner with signs of oxidation / yellow discoloration, pitting, cracking, and delamination.Revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.
Additional Manufacturer Narrative
D10 concomitant devices 2424094 130-32-51 - nv gxl liner neutral, 32mm id group 1 cups 2374123 170-32-00 - biolox delta femoral head 32mm od, +0mm 2519586 164-01-11 - element-stem, collarless w/ha, std offset, sz 11 2560510 122-65-30 - 6.5mm acetabular bone screw 30mm the product associated with the reported event is within the scope of recall however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
Additional Manufacturer Narrative
Based on the available information, the patient meets the following risk criteria for early prosthesis wear and/or osteolysis: implanted with a lateralized liner, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the reported revision due to prosthesis wear and osteolysis may have been a combination of risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.H6: corrected component, and investigation clinical codes.